Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 16, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Feb 13, 2017, 3:13 PM CST. It took effect at Feb 14, 2017, 9:00 AM CST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2017, 3:13 PM CST (21:13 UTC)
- In effect from
- Feb 14, 2017, 9:00 AM CST
- Expired
- Feb 15, 2017, 3:00 PM CST
- In force
- 30 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
272 WHUS73 KMKX 132113 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 313 PM CST MON FEB 13 2017 ...GUSTY WEST TO NORTHWEST WINDS ARRIVE ON TUESDAY... .LOOK FOR GUSTY WEST THEN NORTHWEST WINDS TO OVERSPREAD THE AREA TUESDAY MORNING AND THEN PERSIST THROUGH AT LEAST WEDNESDAY MORNING. WINDS WILL GUST AT TIMES TO 30 KNOTS WITH THE HIGHEST WAVES EXPECTED TOWARD OPEN WATER. LMZ643>646-140515- /O.NEW.KMKX.SC.Y.0016.170214T1500Z-170215T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 313 PM CST MON FEB 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 3 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 3 PM CST WEDNESDAY. * WINDS: WEST WINDS INCREASING TO 15 TO 25 KNOTS TUESDAY MORNING. GUSTS TO 30 KNOTS. WINDS TURN TO NORTHWEST TUESDAY NIGHT AND DIMINISH BY MID DAY ON WEDNESDAY. * WAVES: 1 TO 2 FEET...BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
8 follow-up statements
359 WHUS73 KMKX 140324 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 924 PM CST MON FEB 13 2017 ...GUSTY WEST TO NORTHWEST WINDS ARRIVE ON TUESDAY... .LOOK FOR GUSTY WEST THEN NORTHWEST WINDS TO OVERSPREAD THE AREA TUESDAY MORNING AND THEN PERSIST THROUGH AT LEAST WEDNESDAY MORNING. WINDS WILL GUST AT TIMES TO 30 KNOTS WITH THE HIGHEST WAVES EXPECTED TOWARD OPEN WATER. LMZ643>646-141130- /O.CON.KMKX.SC.Y.0016.170214T1500Z-170215T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 924 PM CST MON FEB 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 3 PM CST WEDNESDAY... * WINDS: WEST WINDS INCREASING TO 15 TO 25 KNOTS TUESDAY MORNING. GUSTS TO 30 KNOTS. WINDS TURN TO NORTHWEST TUESDAY NIGHT AND DIMINISH BY MID DAY ON WEDNESDAY. * WAVES: 1 TO 3 FEET...BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
243 WHUS73 KMKX 140916 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 316 AM CST TUE FEB 14 2017 ...GUSTY WEST WINDS ARRIVE LATER THIS MORNING... .LOOK FOR GUSTY WEST THEN NORTHWEST WINDS TO OVERSPREAD THE AREA LATE THIS MORNING AND AFTERNOON...AND THEN PERSIST THROUGH AT LEAST WEDNESDAY MORNING. WINDS WILL GUST AT TIMES TO 30 KNOTS WITH THE HIGHEST WAVES EXPECTED TOWARD OPEN WATER. LMZ643>646-141730- /O.CON.KMKX.SC.Y.0016.170214T1500Z-170215T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 316 AM CST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST WEDNESDAY... * WINDS: WEST WINDS INCREASING TO 15 TO 20 KNOTS LATE THIS MORNING AND AFTERNOON. GUSTS 25 TO 30 KNOTS. WINDS TURN NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS THIS EVENING...CONTINUING INTO WEDNESDAY. * WAVES: 1 TO 3 FEET...BUILDING TO 3 TO 5 FEET FOR TONIGHT AND WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
453 WHUS73 KMKX 141459 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 859 AM CST TUE FEB 14 2017 ...GUSTY WEST TO NORTHWEST WINDS TODAY INTO WEDNESDAY... .LOOK FOR GUSTY WEST WINDS TODAY...THEN VEERING NORTHWEST TONIGHT AND REMAINING GUSTY INTO AT LEAST WEDNESDAY MORNING. WINDS WILL GUST AT TIMES TO 30 KNOTS...WITH THE HIGHEST WAVES EXPECTED TOWARD OPEN WATER. LMZ643>646-142300- /O.CON.KMKX.SC.Y.0016.170214T1500Z-170215T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 859 AM CST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY... * WINDS: WEST WINDS 15 TO 25 KNOTS TODAY...VEERING NORTHWEST TONIGHT INTO WEDNESDAY. GUSTS UP TO 30 KNOTS. * WAVES: 2 TO 4 FEET TODAY...BUILDING TO 3 TO 6 FEET FOR TONIGHT AND WEDNESDAY MORNING. WAVES SUBSIDING BY LATER WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
395 WHUS73 KMKX 142110 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 310 PM CST TUE FEB 14 2017 ...GUSTY NORTHWEST WINDS INTO WEDNESDAY EVENING... .LOOK FOR GUSTY NORTHWEST TONIGHT AND REMAINING GUSTY THROUGH AT LEAST MID-DAY ON WEDNESDAY. WINDS WILL GUST AT TIMES TO 30 KNOTS...WITH THE HIGHEST WAVES EXPECTED TOWARD OPEN WATER. LMZ643>646-150515- /O.CON.KMKX.SC.Y.0016.000000T0000Z-170215T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 310 PM CST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY... * WINDS: NORTHWEST 15 TO 25 KNOTS. GUSTS UP TO 30 KNOTS. WINDS DIMINISHING BY EARLY AFTERNOON ON WEDNESDAY. * WAVES: BUILDING TO 3 TO 5 FEET TONIGHT AND WEDNESDAY MORNING. WAVES SUBSIDING BY LATER WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
195 WHUS73 KMKX 150256 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 856 PM CST TUE FEB 14 2017 ...GUSTY NORTHWEST WINDS INTO WEDNESDAY EVENING... .LOOK FOR GUSTY NORTHWEST TONIGHT AND REMAINING GUSTY THROUGH AT LEAST MID-DAY ON WEDNESDAY. WINDS WILL GUST AT TIMES TO 30 KNOTS...WITH THE HIGHEST WAVES EXPECTED TOWARD OPEN WATER. LMZ643>646-151100- /O.CON.KMKX.SC.Y.0016.000000T0000Z-170215T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 856 PM CST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY... * WINDS: NORTHWEST 15 TO 25 KNOTS. GUSTS UP TO 30 KNOTS. WINDS DIMINISHING BY EARLY AFTERNOON ON WEDNESDAY. * WAVES: 3 TO 5 FEET TONIGHT AND WEDNESDAY MORNING. WAVES SUBSIDING BY LATER WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
511 WHUS73 KMKX 150905 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 305 AM CST WED FEB 15 2017 ...GUSTY NORTHWEST WINDS CONTINUING INTO THE EARLY AFTERNOON... .BRISK NORTHWEST WINDS WILL CONTINUE INTO THE EARLY AFTERNOON WITH A GRADUAL DIMINISHING INTO THE EVENING. HIGH WAVES WILL ALSO GRADUALLY SUBSIDE THROUGH THE AFTERNOON. LMZ643>646-151715- /O.CON.KMKX.SC.Y.0016.000000T0000Z-170215T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 305 AM CST WED FEB 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS: NORTHWEST 15 TO 20 KNOTS WITH HIGHER GUSTS. WINDS GRADUALLY DIMINISHING THROUGH THE AFTERNOON. * WAVES: 2 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
984 WHUS73 KMKX 151501 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 901 AM CST WED FEB 15 2017 ...GUSTY NORTHWEST WINDS CONTINUING INTO THE EARLY AFTERNOON... .BRISK NORTHWEST WINDS WILL CONTINUE INTO THE EARLY AFTERNOON WITH A GRADUAL DIMINISHING INTO THE EVENING. HIGH WAVES WILL ALSO GRADUALLY SUBSIDE THROUGH THE AFTERNOON. LMZ643>646-152100- /O.CON.KMKX.SC.Y.0016.000000T0000Z-170215T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 901 AM CST WED FEB 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS: NORTHWEST 15 TO 20 KNOTS WITH HIGHER GUSTS. WINDS GRADUALLY DIMINISHING THROUGH THE AFTERNOON. * WAVES: 3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
010 WHUS73 KMKX 152110 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 310 PM CST WED FEB 15 2017 LMZ643>646-152215- /O.EXP.KMKX.SC.Y.0016.000000T0000Z-170215T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 310 PM CST WED FEB 15 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ MRC WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 13, 2:37 PM CST, 36 minutes earlier.
Area forecast discussion, Feb 13, 2:37 PM CST, 36 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
237 PM CST Mon Feb 13 2017
.TONIGHT AND TUESDAY...Forecast confidence is high.
A surface trough and cold front, stretching from low pressure over
Canada and headed toward James Bay, will sweep through Wisconsin
tonight. The front should exit southeast Wisconsin between 3-6 am
Tuesday morning, coming through the area dry. Cold air advection
tomorrow will steepen the low level lapse and likely bring a deck
of clouds with it. The atmosphere remains very dry, but we could
squeeze out some rain/snow showers north of Milwaukee and Madison
during the afternoon, probably ending before evening. Expect the
clouds to linger. We do have a rather potent mid level short wave
pushing thru in the afternoon to help support that weak
convection.
.Wednesday and Thursday...Forecast confidence is high.
High pressure slides across the area during this period. Wednesday
will be the coolest day of the week with some warm air advection
trying to get starting during the afternoon on Thursday as the
ridge slides east. Still dry, but we'll have to watch the WAA for
any light shower development.
.Friday through Sunday...Forecast confidence is high.
This is still looking like a very mild and dry period. Another low
pressure system will track across southern Canada Friday into
early Saturday. Southerly winds ahead of the trough will pull a
very mild airmass north into the region. 925mb temps will be
pushing +10 to 11C, but this peak occurs Friday night, with some
cooling on Saturday as the trough passes by. For now, it looks
fairly certain we'll see highs in the lower to mid 50s through
this period. But, there is potential we could get even warmer,
especially on Saturday if that trough slows down.
.Monday...Forecast confidence is medium.
Low pressure is expected to form over the central plains by early
next week. This should bring a deeper surge of moisture into the
region resulting in increasing chances of rain for Monday into
Tuesday of next week. Still mild for sure.
&&
.AVIATION/00Z TAFS/...
Look for VFR conditions through about 18z on Tuesday. Low level
wind shear will be a threat across southern Wisconsin this evening
between 02-09z Tue as surface winds relax, but the low level jet
remains rather strong. A cold front will sweep through the area
late tonight, reaching KMSN about 08-09z Tuesday and KMKE by 12z
Tue. Clouds will begin spreading south with the cold air advection
on Tuesday. We begin to see some MVFR cigs show up by early
afternoon and linger into Tuesday evening. West to northwest winds
will get gusty on Tuesday with steep low level lapse rates. Those
winds will settle down Tuesday evening.
&&
.MARINE...
Southwest winds will approach small craft advisory conditions
tonight, ahead of an approaching trough of low pressure from the
northwest. That trough and its associated cold front will sweep
through Lake Michigan by, or shortly after sunrise on Tuesday.
Look for brisk west to northwest winds to develop by mid morning
on Tuesday and persist through early to mid afternoon Wednesday. A
small craft advisory will be issued for Tuesday into Wednesday.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...SMALL CRAFT ADVISORY from 9 AM Tuesday to 3 PM CST Wednesday for
LMZ643>646.
&&
TONIGHT/Tuesday AND AVIATION/MARINE...Davis
Tuesday NIGHT THROUGH Monday...DavisHazardous weather outlook, Feb 13, 11:27 AM CST, 3 hours 46 minutes before
Hazardous Weather Outlook...Retransmitted National Weather Service Milwaukee/Sullivan WI 1127 AM CST Mon Feb 13 2017 WIZ046-047-051-052-056>060-062>072-140930- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1127 AM CST Mon Feb 13 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-140930- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1127 AM CST Mon Feb 13 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight South to southwest winds will approach Small Craft Advisory levels tonight ahead of an approaching weak cold front. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Northwest winds behind the passing cold front will likely reach Small Craft Advisory levels Tuesday and Tuesday night, possibly lingering into Wednesday morning. www.weather.gov/mkx Kavinsky/DDV
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.